Alert archive / Nebraska / Frost Advisories in 2020

Frost Advisory 3, NWS North Platte, NE

September 28, 202013 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Sep 28, 2020, 2:58 AM MDT for 13 counties in Nebraska. It took effect at Sep 28, 2020, 11:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2020, 2:58 AM MDT (08:58 UTC)
In effect from
Sep 28, 2020, 11:00 PM MDT
Expired
Sep 29, 2020, 8:00 AM MDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 104 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
2714 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

160 
WWUS73 KLBF 280858
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
358 AM CDT Mon Sep 28 2020

NEZ022-035>038-056>059-071-282230-
/O.NEW.KLBF.FR.Y.0003.200929T0500Z-200929T1400Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Frontier-
Including the cities of Oshkosh, Lewellen, Arthur, Tryon, 
Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala,
Paxton, Grant, North Platte, Curtis, Eustis, and Maywood
358 AM CDT Mon Sep 28 2020 /258 AM MDT Mon Sep 28 2020/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT
TO 9 AM CDT /8 AM MDT/ TUESDAY...

* WHAT...Temperatures as low as 31 degrees will result in frost 
  formation.

* WHERE...Garden, Arthur, McPherson, Logan, Custer, Deuel, 
  Keith, Perkins, Lincoln and Frontier Counties.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM 
  MDT/ Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
4 follow-up statements
792 
WWUS73 KLBF 281958
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
258 PM CDT Mon Sep 28 2020

NEZ023-069-070-290400-
/O.EXA.KLBF.FR.Y.0003.200929T0500Z-200929T1400Z/
Grant-Chase-Hayes-
Including the cities of Hyannis, Champion, Enders, Imperial, 
Wauneta, and Hayes Center
258 PM CDT Mon Sep 28 2020 /158 PM MDT Mon Sep 28 2020/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/ TONIGHT
TO 9 AM CDT /8 AM MDT/ TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Grant, Chase and Hayes Counties.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM 
  MDT/ Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

NEZ022-035>038-056>059-071-290400-
/O.CON.KLBF.FR.Y.0003.200929T0500Z-200929T1400Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Frontier-
Including the cities of Oshkosh, Lewellen, Arthur, Tryon, 
Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala,
Paxton, Grant, North Platte, Curtis, Eustis, and Maywood
258 PM CDT Mon Sep 28 2020 /158 PM MDT Mon Sep 28 2020/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ TUESDAY...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Perkins, Lincoln, Deuel, Keith, Garden, McPherson, 
  Logan, Arthur, Custer and Frontier Counties.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM 
  MDT/ Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Roberg
956 
WWUS73 KLBF 282002
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
302 PM CDT Mon Sep 28 2020

NEZ022-023-035>038-056>059-069>071-290415-
/O.CON.KLBF.FR.Y.0003.200929T0500Z-200929T1400Z/
Garden-Grant-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-
Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, 
Ogallala, Paxton, Grant, North Platte, Champion, Enders, 
Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood
302 PM CDT Mon Sep 28 2020 /202 PM MDT Mon Sep 28 2020/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CDT /11 PM MDT/
TONIGHT TO 9 AM CDT /8 AM MDT/ TUESDAY...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of central, panhandle, southwest and west 
  central Nebraska.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM 
  MDT/ Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Roberg
173 
WWUS73 KLBF 290826
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
326 AM CDT Tue Sep 29 2020

NEZ022-023-035>038-056>059-069>071-291400-
/O.CON.KLBF.FR.Y.0003.000000T0000Z-200929T1400Z/
Garden-Grant-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-
Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, 
Ogallala, Paxton, Grant, North Platte, Champion, Enders, 
Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood
326 AM CDT Tue Sep 29 2020 /226 AM MDT Tue Sep 29 2020/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* WHAT...Temperatures as low as 31 will result in frost 
  formation.

* WHERE...Portions of central, panhandle, southwest and west 
  central Nebraska.

* WHEN...From midnight CDT /11 PM MDT/ tonight to 9 AM CDT /8 AM 
  MDT/ Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CLB
278 
WWUS73 KLBF 291357
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
857 AM CDT Tue Sep 29 2020

NEZ022-023-035>038-056>059-069>071-291500-
/O.EXP.KLBF.FR.Y.0003.000000T0000Z-200929T1400Z/
Garden-Grant-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-
Lincoln-Chase-Hayes-Frontier-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, 
Ogallala, Paxton, Grant, North Platte, Champion, Enders, 
Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood
857 AM CDT Tue Sep 29 2020 /757 AM MDT Tue Sep 29 2020/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

Temperatures have warmed across the area into the upper 30s to low
40s, therefore the advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 28, 2:57 AM MDT, 1 minute earlier.

Area forecast discussion, Sep 28, 2:57 AM MDT, 1 minute before
Area Forecast Discussion
National Weather Service North Platte NE
357 AM CDT Mon Sep 28 2020

.SHORT TERM...(Today through Tuesday)
Issued at 357 AM CDT Mon Sep 28 2020

Strong 1030mb Pacific high pressure across Wyoming this morning
will build slowly south into Colorado today and tonight. The short
term model blend suggested dry air with sfc dew points in the 20s
will spread into wrn Nebraska overnight setting the stage for
strong radiational cooling. The RAP model shows an area of very
dry air aloft moving through the region ahead of a warm front
supporting the radiational cooling also. The peak period for
radiational cooling should occur between 03z and 09z. Thereafter,
moisture will begin to increase as the warm front enters wrn
Nebraska.

The temperature forecast tonight uses the guidance blend plus bias
correction for lows in the 30s and a Frost Advisory is in place
across parts of western Nebraska where drainage winds will most
likely occur.

The high temperature forecasts today and Tuesday use the same
guidance blend plus bias correction for highs in the 60s today and
70s Tuesday. This forecast is on the warm side of the forecast
envelop and is in response to yesterday's temperature forecast which
was too cool. The warm temperatures Tuesday are associated with a
chinook dropping south through the nrn high Plains. The models show
h850mb temperatures rising to between 15C and 20C Tuesday and this
might support highs around 80 in some areas.

The wind forecast uses the short term model blend for speeds of 20
to 25 mph today and 15 to 20 mph Tuesday which is close to the 500m
AGL speeds both days.

.LONG TERM...(Tuesday night through Sunday)
Issued at 357 AM CDT Mon Sep 28 2020

There is little change in the extended forecast philosophy. Dry
weather will continue through Sunday.

The amplified 500mb flow aloft this week will reach into nrn Canada
and draw 1030mb high pressure south through the Great Plains. The
initial push of cold will arrive Tuesday afternoon with a
reinforcing push of cold dry air arriving Thursday morning.
Subfreezing lows appear likely Friday morning but the GFS suggests
south winds and warm air advection will be underway before
sunrise Friday. If this is correct than the nocturnal cooling
cycle could be partially disrupted and the predicted lows in the
upper 20s might not verify.

The high pressure will move off east Friday and a warm front will
follow Saturday. Another cold front will move through the region
Sunday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1202 AM CDT Mon Sep 28 2020

VFR conditions will prevail over the next 24 hours. LLWS through
the overnight with wind gust to 40 kts out of the northwest.
Winds at the surface will be light overnight then become
gusty through the day out of the northwest with gust up to 30 kts
possible.

&&

.FIRE WEATHER...
Issued at 357 AM CDT Mon Sep 28 2020

Elevated fire weather conditions are expected across western
Nebraska today and Tuesday.

Afternoon humidity will fall to around 20 percent both days.
Multimodel time series plots of winds suggest sfc winds 20 to 25 mph
with gusts of 30 to 35 mph this afternoon. The short term model
blend was the basis for the wind forecast. Afternoon humidity around
20 percent is expected again Thursday with wind gusts of 20 to 25
mph. The models suggest a slight decrease in wind speeds.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight CDT /11 PM MDT/ tonight to 9 AM CDT
/8 AM MDT/ Tuesday for NEZ022-035>038-056>059-071.

&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
FIRE WEATHER...CDC
Hazardous weather outlook, Sep 27, 2:33 PM MDT, 12 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
333 PM CDT Sun Sep 27 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-282045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
333 PM CDT Sun Sep 27 2020 /233 PM MDT Sun Sep 27 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Elevated fire weather conditions exist through early this evening
across portions of northern Nebraska. Near critical humidity and
strong northwesterly winds will be favorable for erratic behavior
of any fire starts.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Elevated fire weather conditions will exist across the southern
Panhandle into far southwest Nebraska as humidity values fall into
the upper 20s and winds gust up to 30 mph.

Areas of frost will be possible Monday and Tuesday morning, mainly
for areas west of Highway 83. Additional frost and freeze concerns
exist for Thursday and Friday so stay tuned to later forecasts for
more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Nearby

Frost Advisories in Nebraska, 2020Every frost advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.